MAUDE Adverse Event Report: MAKO SURGICAL CORP. ARRAY STABILIZER, SHORT, 4.0MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. ARRAY STABILIZER, SHORT, 4.0MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 112680
Medical Device Problem Codes Difficult to Insert (1316); Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Mps reported that "event description: during a total knee arthroplasty (tka), one tibial bone pin reference has been stuck into the 4.0 stabilizer during pins insertion and fixation into the bone was consequently impossible as the pin was not sliding along the stabilizer (stuck at some point into it).Action taken: as the surgeon couldn¿t insert the pins anymore, we opened a new knee tray to get another 4.0 stabilizer and another pack of tibial bone pins and we could proceed again to the surgery normally.Patient impact: none no anesthesia extension needed.".
 
Additional Manufacturer Narrative
As per risk documentation remediation it has been confirmed that this is not a si; therefore, this event its been re-assessed and resubmitted."while reviewing the complaint record associated with this report, it was discovered that this event was incorrectly filed as a serious injury.We confirmed that this event did not cause or contribute to any life-threatening condition or permanent impairment to the patient and did not require any medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Additionally, a review of complaint history records from january 1, 2016 until today, confirmed that there have been no reports of death or serious injury associated with similar events for this device family.Finally, the device¿s associated risk documentation confirmed that the highest potential severity of harm for this hazardous situation is a s2.Therefore, we will no longer be filing reports for this event type.
 
Event or Problem Description
Mps reported that "event description: during a total knee arthroplasty (tka), one tibial bone pin reference has been stuck into the 4.0 stabilizer during pins insertion and fixation into the bone was consequently impossible as the pin was not sliding along the stabilizer (stuck at some point into it).Action taken: as the surgeon couldn¿t insert the pins anymore, we opened a new knee tray to get another 4.0 stabilizer and another pack of tibial bone pins and we could proceed again to the surgery normally.Patient impact: none.No anesthesia extension needed.".
 
Additional Manufacturer Narrative
Update to b2 and d2.Reported event: mps reported that : "during a total knee arthroplasty (tka), one femoral bone pin reference 144140 has been stuck into the 4.0 stabilizer during pins insertion and fixation into the bone was consequently impossible as the pin was not sliding along the stabilizer (stuck at some point into it).As the surgeon couldn¿t insert the pins anymore, we opened a new knee tray to get another 4.0 stabilizer and another pack of femoral bone pins and we could proceed again to the surgery normally.Even after extracting the pins from the stabilizer, i tried to make the pin sliding along the stabilizer, but as you can see in the picture attached it was impossible to get through it.Patient impact: none, no anesthesia extension needed." product evaluation and results: as per the image provided in the communication log , the bone pin is seen stuck inside the stabilizer though the device is not returned for functional testing.Product history review: review of the device history records indicates (b)(4) were manufactured and accepted into final stock on 31aug2018 with no reported discrepancies.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 112680, lot 19550418 shows 01 additional complaint(s) related to the failure in this investigation.Conclusions: the failure was confirmed as alleged via visual inspection of the image provided in the communication log.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
ARRAY STABILIZER, SHORT, 4.0MM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9765915
Report Number3005985723-2020-00121
Device Sequence Number504672
Product Code OLO
UDI-Device Identifier00848486017903
UDI-Public00848486017903
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number112680
Device Catalogue Number112680
Device Lot Number19550418
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer04/28/2020
05/11/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date05/04/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;